Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 19, 2021, 11:30 PM CDT for Baylor County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 11:30 PM CDT (04:30 UTC)
- Expired
- Aug 20, 2021, 12:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Hail
- 0.00 in
- Wind
- 40
County Baylor County, TX
The radar
The Altus AFB radar (KFDR), 74 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WWUS84 KOUN 200430
SPSOUN
Special Weather Statement
National Weather Service Norman OK
1130 PM CDT Thu Aug 19 2021
TXZ088-200500-
Baylor TX-
1130 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern Baylor
County through MIDNIGHT CDT...
At 1129 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Lake Kemp. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph, heavy rainfall causing minor
flooding, and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Kemp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3373 9940 3383 9936 3382 9919 3370 9922
TIME...MOT...LOC 0429Z 283DEG 3KT 3379 9930
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
JTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 19, 6:36 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 19, 6:36 PM CDT, 4 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 636 PM CDT Thu Aug 19 2021 ...New UPDATE, AVIATION... .UPDATE... Issued at 636 PM CDT Thu Aug 19 2021 A cluster of storms and intense cold pool across southwest Oklahoma is ongoing. Cold pool/shear interaction should result in continued southeastward movement of intense convection and attendant damaging wind threat for at least another hour or two, before some stabilization tempers convective intensity. Storm propagation/renewed development will be favored on the southeast and south flank, generally from near Snyder and Cache southward and into our western north Texas counties. There is some increased potential for greater coverage of convection overnight as low level jet strengthens and interacts with remnant cold pool across especially near and south of the Red River, with more isolated coverage into Oklahoma. This convection would be weaker and pose less of a severe threat, though deep warm cloud depth and anomalous moisture could support locally heavy rain. We'll re- evaluate observational trends and hi-res guidance and make any necessary updates later this evening. BRB && .SHORT TERM... (This evening through Friday) Issued at 140 PM CDT Thu Aug 19 2021 Scattered showers and storms continue across central and southeast portions of Oklahoma. This activity should gradually diminish this evening. Meanwhile, HREFs member suggest some isolated convection developing this afternoon in the panhandles and moving east through the evening. A diffuse dryline can be seen in surface obs and reflected in satellite across the eastern panhandles--this will serve as a focus for these afternoon storms (based on these observations, the HRW FV3 appears to be an outlier, too far east). With an abundance of instability (~2500 joules MLCAPE; 1200-1300 joules downdraft CAPE) and marginal shear (up to 25 knots), an isolated strong to severe storm is definitely possible. The caveat would be how long storms can maintain. With the loss of daytime heating, storms likely won't make it far into western Oklahoma (if at all). Will stick with isolated 10 percent for our forecast. A few models show some overnight showers and storms developing, but without any distinct forcing confidence is low. Limiting PoPs to 20 percent. A front is expected to approach northwest Oklahoma late tomorrow afternoon, providing a focus for scattered thunderstorms again. With a similar environment, we can expect a similar evolution with a possibility for some strong to severe storms in the afternoon / early evening in northwest Oklahoma (though coverage and confidence are higher due to stronger and closer forcing), diminishing by late evening with the loss of daytime heating. Compared to previous forecasts, the front appears to push farther south giving better confidence to increase PoPs above initializations in this area (in addition, HREF members show decent agreement supporting this scenario). Additionally, abnormally high dewpoints will result in some fairly miserable heat indices Friday afternoon, especially in north central Oklahoma. Day && .LONG TERM... (Friday night through next Wednesday) Issued at 140 PM CDT Thu Aug 19 2021 Low chances for showers and storms will linger into Saturday as the front washes out. By Sunday an upper ridge builds in allowing temperatures to start warming back to (or just above) normal levels and keeping us dry. That pattern should persist through at least mid week. After that, models start suggesting some upper level waves impinging on our area as they move through, but there is little agreement on how that looks. NBM gives low PoPs mid to late week concentrated in northern parts of the forecast area. Day && .AVIATION... (00Z TAFS) Issued at 636 PM CDT Thu Aug 19 2021 Thunderstorm cluster should sustain to at least bring a wind shift to Wichita Falls/SPS by around 01z, with subsequent convection potentially impacting the airport through the evening. Depending on near-term evolution, some increased coverage of convection could occur into the night impacting SPS. Otherwise, probabilities are low for impact by convection. Lawton will be on the edge of more robust convection potential but will experience some impact from cold pool. The other aviation impact tonight may be MVFR stratus, especially in central Oklahoma (including OKC, OUN, SWO, and PNC). METARs in this area currently show at least FEW/SCT, and some BKN. The trend should be for at least temporary ceilings in the MVFR category through the evening and into the night. Though the probability is low, some potential for MVFR may persist through the early-mid morning hours. Stratus/ceiling impacts further west are less likely and not included at this time. && .UPPER AIR... Issued at 147 PM CDT Wed Aug 18 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 85 74 92 75 / 60 20 10 10 Hobart OK 90 74 95 74 / 40 30 10 10 Wichita Falls TX 89 74 95 76 / 50 20 10 10 Gage OK 90 71 96 69 / 10 10 20 20 Ponca City OK 87 73 94 72 / 30 20 20 30 Durant OK 85 74 92 74 / 70 10 20 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....14 AVIATION...12
Hazardous weather outlook, Aug 19, 11:50 AM CDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1150 AM CDT Thu Aug 19 2021 OKZ004>048-050>052-TXZ083>090-201145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1150 AM CDT Thu Aug 19 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Showers and thunderstorms will move across the region during afternoon and evening and are expected to be more numerous across southern and central Oklahoma. Some of the thunderstorms will produce locally heavy rainfall, especially across southeastern Oklahoma. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Isolated strong, perhaps severe, storms are possible Friday afternoon and evening across western Oklahoma and western north Texas. A slight chance of storms will continue into Saturday. After a break of several days, thunderstorm chances will return to the region on Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 19, 7:45 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Norman OK
745 PM CDT Thu Aug 19 2021
TXZ083-200130-
Hardeman TX-
745 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of central Hardeman
County through 830 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Quanah, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quanah, Goodlett and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3442 9986 3432 9958 3412 9971 3414 9985
3419 9993
TIME...MOT...LOC 0044Z 200DEG 17KT 3419 9981
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WRSpecial weather statement, Aug 19, 9:45 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Norman OK
945 PM CDT Thu Aug 19 2021
TXZ086-090-200315-
Clay TX-Wichita TX-
945 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of northwestern Clay and
Wichita Counties through 1015 PM CDT...
At 944 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Byers to near Sheppard AFB to
near Iowa Park. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wichita Falls, Burkburnett, Iowa Park, Petrolia, Byers, Dean, Jolly,
Sheppard AFB, Pleasant Valley, Charlie and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3384 9883 3394 9884 3411 9854 3408 9851
3406 9848 3408 9842 3410 9840 3413 9840
3415 9834 3413 9830 3414 9823 3412 9822
3411 9817 3396 9813 3384 9842
TIME...MOT...LOC 0244Z 278DEG 15KT 3409 9831 3397 9850 3395 9866
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRBSpecial weather statement, Aug 19, 9:49 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Norman OK
949 PM CDT Thu Aug 19 2021
TXZ085-200315-
Wilbarger TX-
949 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southwestern
Wilbarger County through 1015 PM CDT...
At 947 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Grayback, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grayback.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3383 9948 3398 9947 3404 9909 3383 9909
TIME...MOT...LOC 0247Z 269DEG 9KT 3392 9935
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRBSpecial weather statement, Aug 19, 10:15 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Norman OK
1015 PM CDT Thu Aug 19 2021
TXZ085-200345-
Wilbarger TX-
1015 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of southern Wilbarger
County through 1045 PM CDT...
At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Grayback, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph, heavy rain causing minor
flooding, and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grayback.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3383 9940 3401 9937 3408 9905 3383 9904
TIME...MOT...LOC 0314Z 269DEG 8KT 3393 9925
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRBSpecial weather statement, Aug 19, 10:47 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Norman OK
1047 PM CDT Thu Aug 19 2021
TXZ085-088-200415-
Wilbarger TX-Baylor TX-
1047 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of south central
Wilbarger and north central Baylor Counties through 1115 PM CDT...
At 1046 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Lake Kemp, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph, heavy rainfall causing minor
flooding, and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Kemp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3381 9943 3391 9939 3399 9916 3387 9903
3371 9909 3371 9933
TIME...MOT...LOC 0346Z 269DEG 8KT 3386 9923
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRBSpecial weather statement, Aug 19, 11:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
1130 PM CDT Thu Aug 19 2021
TXZ088-200500-
Baylor TX-
1130 PM CDT Thu Aug 19 2021
...A strong thunderstorm will impact portions of northwestern Baylor
County through MIDNIGHT CDT...
At 1129 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Lake Kemp. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph, heavy rainfall causing minor
flooding, and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Kemp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3373 9940 3383 9936 3382 9919 3370 9922
TIME...MOT...LOC 0429Z 283DEG 3KT 3379 9930
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:33 PM CDT | Heat Advisory | OUN | Canadian, Carter, Cleveland, Garfield, Garvin, Grady and 16 more | 7 hr |
| Aug 19, 7:45 PM CDT | Special Weather Statement | OUN | Hardeman | 45 min |
| Aug 19, 9:45 PM CDT | Special Weather Statement | OUN | Wichita | 30 min |
| Aug 19, 9:49 PM CDT | Special Weather Statement | OUN | Wilbarger | 26 min |
| Aug 19, 10:15 PM CDT | Special Weather Statement | OUN | Wilbarger | 30 min |
| Aug 19, 10:42 PM CDT | Areal Flood Advisory | OUN | Wilbarger | 3 hr |
| Aug 19, 10:47 PM CDT | Special Weather Statement | OUN | Baylor | 28 min |
| Aug 19, 11:38 PM CDT | Areal Flood Advisory | OUN | Baylor | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.